Im an adult ADD who has successfully treated with Dexadrine XR spanules for 5 years or so, until this past summer when my employer changed insurance plans to some new insurance plan that does not at all cover Dexadrine Spanules. So unless I want to pay $350+ per prescription for a month, its a non-option.
So, my Dr. prescribed me adderal 10mg XR instead, since its covered at an intermediate level by my insurance plan, only a $30 a month co-pay. (Old plan used to be $10 a month). So, Adderall (adderrall) seems to generally work fine in terms of focus, ability to stay on task, get my work done, etc.
Thing is... Since Ive started taking Adderall (adderrall), I've started chain smoking like four packs a day. I used to smoke only about one and a half packs a day the past few years. But since I started taking adderall (adderrall), my smoking has skyrocketed.
Now, I've been a regular daily smoker since I was about 15 years old or so, and although I technically may have first started smoking at age 11, I wasn't smoking every single till I got in high school. By the time I was 16, I was smoking a pack a day. In college, when I started dating a girl who smoked almost two packs a day, I got to where I smoked almost two packs a day, which stayed pretty consistent for the next ten years or so.
When I was on Dexadrine, I dont think I ever smoked more than two packs a day. My wife, also a former two pack a day smoker I met in college, agrees that my constant chain-smoking of at least three or four packs a day has gotten out of control since I started taking Adderall (adderrall).
How many other people have had problems chainsmoking when taking adderall (adderrall)?
Thats a new one to me. My first thought is that you are on a very low dose of adderal XR and I wonder if you are making up for that with the cigs? What dose of Dexadrine were you on? The other question has your job requirements changed since you started taking the adderal? In other words, could the chain smoking be a job related thing?
At any rate, I would talk to your doc and let him know what is going on. Docs do tend to start you out on the lowest rate and wait for you to tell them what is going on.
Oh, and if this smoking is dose related. Please post back and let me know. That would be good information to share. Best wishes.
I see this was posted a while back, but just saw this so I thought I would chime in. I was recently prescribed Ritalin for ADHD. The medication was very helpful in terms of helping my ADHD symptoms, but it made me want to smoke sooooo much more. I have read about this on the internet and others have noted similar experiences when taking stimulant medication. The Ritalin also caused me really bad anxiety in the evenings and was an overall bad experience so I am now suffering without meds and I am leary of trying other meds now. I also had a very bad experience with my doctor, which I posted about elsewhere on this site. I would talk to the doctor about this and see if he can switch you to something else. 4 packs a day is a lot and you don't want to have a heart attack or get emphysema.
I haven't read about the increase in smoking either. But it would make sense to me due to an increase in anxiety. You need to talk to the Dr, as a smoker I would myself would be very worried in the increase of my smoking. I know you have posted some place else LoveDeep but have you changed Doctor's?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.